advertisement
Question
Posted by: C | 2004/10/19

DEPRESSION

I had a baby in January 2004 and my mom passed away in April 2004 after having been diagnosed with Cancer in went back to work in May and became ill, my thyroid count was 89 then I was diagnosed with Post Natal Depression, my gp prescribed Cilift I then saw a Psyciatrist who prescribed Prozac (Lorien) and Remeron I was feeling very suicidal and contemplated taking my life I have two children and this has put a tremendous strian on my marriage I then told my doctor that I want to go off the medication and he took me off it my Prolactin levels were checked and then test came back normal.

I have been in hospital twice for depression and I am now back on Cilift.

Is it possible to do this on my own and no be on any medication ?

I have read that Shock Therapy has been quite successful with people suffering from post natal depression.

I am quite desperate to be myself again How do I accomplish this is there a vitamin that I can take that will speed up the process ?



Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Dear C,
Sorry to hear of all the problems you've been having with PND. While generally maintaining a good diet including enough of the full range of vitamins is always good for us, no specific vitamin will relieve such a depression. You should be able to recover from this depression befopre oo long, with good advice and medication. Cilift is an effective antidepressant, which I even recommend for use in my own family, and is an appropriate choice. When one's inner chemistry has gone sufficiently out of kilter to lead to a marked depression, one doesn't get out of this entirely on one's own, an deserves the additional help of a medicine and of seeing a counsellor, which you ought also to do.
I cannt understand why ( if I'm reading you correctly ) the psychiatrist would have put you on Prozac AND Remeron, which seems a bit over the top, as it's like sweetening your coffe with sugar AND Sweetex AND honey. And if that was indeed what you were taking, it could have given you more side-effects than you needed, in proportion to the benefits.
Some people do use ECT ( Shock Therapy ) in such situations, and with benefit, though this isn't my style of practice.
Keep cooperating fully with youir psychiatrist and see a counsellor to work out the negative components in your thinking, and you can escape from this Depression and be your usual pleasant self again.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement